Alert archive / Illinois / Tornado Warnings in 2016
Tornado Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 11, 2016, 4:58 PM CDT for White County, Illinois; Posey County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 4:58 PM CDT (21:58 UTC)
- Expired
- May 11, 2016, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 14 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WFUS53 KPAH 112158
TORPAH
ILC193-INC129-112230-
/O.NEW.KPAH.TO.W.0060.160511T2158Z-160511T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN WHITE COUNTY IN SOUTHEASTERN ILLINOIS...
NORTHERN POSEY COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 530 PM CDT
* AT 457 PM CDT...A TORNADO PRODUCING STORM WAS LOCATED NEAR
GRAYVILLE...OR 12 MILES SOUTHEAST OF ALBION...MOVING EAST AT 25 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC STORM WILL BE NEAR...
POSEYVILLE AROUND 520 PM CDT.
CYNTHIANA AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
PHILLIPSTOWN AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3823 8798 3823 8780 3820 8780 3820 8769
3814 8769 3812 8770 3808 8770 3808 8802
3826 8802 3826 8799
TIME...MOT...LOC 2157Z 288DEG 21KT 3822 8793
TORNADO...OBSERVED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 11, 1:10 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 11, 1:10 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT WED MAY 11 2016 .SHORT TERM...(This evening through Friday night) Issued at 108 PM CDT Wed May 11 2016 The old boundary left over from last night's convection runs from near KMVN to just south of KOWB and is likely to be a focus for thunderstorm development. Meanwhile, a line of thunderstorms moving into the KSTL metro area will push eastward into northern portions of southern Illinois and eventually intersect the old boundary. A severe thunderstorm watch has been issued until 00Z for our northern 8 counties of southern Illinois. The flow aloft is rather weak, so individual storms should be pulsy, but the amount of instability available may allow them to briefly reach severe levels with damaging winds and large hail possible. However, the line moving out of KSTL may develop a cold pool, which could lead to a larger-scale damaging wind threat in the Watch area. After sunset, loss of diurnal fuel and warm sector lifting north, should see more widely scattered/less amplified cells...at least until late tonight-early tmrw, when cold front makes approach. Pinwheel jet energy will interact during daytime hours tmrw, and reinitiate storm/svr chances, slgt risk shifting eastward across remainder of fa. Cold fropa occurs tmrw evening, and convection chances end with it. Thu night thru Fri then looking cooler/drier per post frontal airmass. Warm/soupy before. Troffing Ohio valley long wave will bring a smallish chance of pcpn in again Friday night, as another piece of energy rounds base of trof. While instability parameters and moisture are lacking, nw flow/upper pva inducement may lead to a clap of thunder or at least its mention in forecast per collab pic. .LONG TERM...(Saturday through Wednesday) Issued at 1256 PM CDT Wed May 11 2016 Long term pattern transition will bring some changes to the extended. Surface High pressure under nwlys aloft yield a still cooler/drier Saturday. But long range modeling of height falls out west, combined with transitioning Great Lakes Low (pattern change), mean upper flow will be backing and becoming increasingly active with time for Mid Ms Valley. We'll see pops enter forecast southwest to northeast by Sunday, though we'll lay off thunder mention til better/deeper destabilization occurs Sunday night into Monday. Monday-Wednesday then looks like an active/wet pattern, as mean southwest U.S. trof shoots pieces of energy across southern Plains and lower to mid Ms valley with time. Pops ramp up to high chance or likely cats thru this period with several periods of showers/storms and potentially decent QPF setting up in addition to strong/possibly svr storm chances. && .AVIATION... Issued at 1256 PM CDT Wed May 11 2016 Conditional forecast of Thunderstorms is best at KEVV and KOWB, but not so much so farther west. A cold front will approach the area near the end of the forecast, and there is a fairly strong signal for IFR/LIFR ceilings to develop ahead of it, possibly with some fog as well. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 11, 3:40 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED MAY 11 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL PUSH EASTWARD ALONG THE I-64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. VERY LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. OTHER STRONG TO SEVERE STORMS MAY MOVE EASTWARD INTO SOUTHEAST MISSOURI AND THE REMAINDER OF SOUTHERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY. MORE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION LATER TONIGHT. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT...BUT LOCALLY HEAVY RAINFALL MAY CREATE SOME FLOODING ISSUES...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE PRIMARILY OVER WEST KENTUCKY IN THE AFTERNOON. LOCALIZED HEAVY RAINFALL AND FLOODING ISSUES WILL ALSO BE POSSIBLE. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST MAINLY ACROSS THE NORTHERN HALF OF THE REGION FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A CHANCE OF THUNDERSTORMS RETURNS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED TO THE NORTH OF A PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA LINE THIS AFTERNOON. ACTIVATION CANNOT BE RULED OUT FARTHER SOUTH THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. DRS
In the hours before
Local storm report, May 11, 3:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL WAYNE CITY 38.35N 88.59W
05/11/2016 E1.50 INCH WAYNE IL EMERGENCY MNGR
&&
RSTLocal storm report, May 11, 3:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 2 W FAIRFIELD 38.38N 88.41W
05/11/2016 E1.00 INCH WAYNE IL EMERGENCY MNGR
QUARTER SIZE HAIL AT THE AIRPORT.
&&
DPLocal storm report, May 11, 4:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 E GRAYVILLE 38.26N 87.98W
05/11/2016 E1.75 INCH WABASH IL EMERGENCY MNGR
&&
RSTLocal storm report, May 11, 4:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 SE MOUNT ERIE 38.46N 88.17W
05/11/2016 E1.25 INCH WAYNE IL TRAINED SPOTTER
SMALL TREE LIMBS DOWN
&&
RSTLocal storm report, May 11, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
448 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST CROSSVILLE 38.16N 88.06W
05/11/2016 E55 MPH WHITE IL TRAINED SPOTTER
ESTIMATED WINDS WITH THE GUST FRONT
&&
RSTLocal storm report, May 11, 4:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO N APEX 37.10N 87.34W
05/10/2016 CHRISTIAN KY NWS STORM SURVEY
EF-1 105 MPH PEAK WIND. PATH LENGTH 5 MILES. DOZENS OF
TREES SNAPPED OR UPROOTED. 2 BARNS DESTROYED. ROOF BLOWN
OFF DECK WITH PARTIAL LOSS OF ROOF DECKING ON HOUSE. PATH
WIDTH 100 YARDS WIDE.
&&
KELLYHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:44 AM CDT | Dense Fog Advisory | PAH | Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson and 10 more | 7 hr |
| May 11, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 44 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 46 min |
| May 11, 3:34 PM CDT | Tornado Warning | PAH | Jefferson | 26 min |
| May 11, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 43 min |
| May 11, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 47 min |
| May 11, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne, White | 44 min |
| May 11, 4:35 PM CDT | Tornado Warning | PAH | Wabash | 25 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| May 11, 4:49 PM CDT | Tornado Warning | PAH | Wabash | 11 min |
| May 11, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 31 min |
| May 11, 5:02 PM CDT | Tornado Warning | PAH | Edwards, Wabash | 28 min |
| May 11, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry | 39 min |
| May 11, 5:34 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Saline, Williamson | 56 min |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 32 min |
| May 11, 6:00 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Saline, Williamson | 30 min |
| May 11, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 25 min |
| May 11, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 52 min |
| May 11, 6:18 PM CDT | Tornado Warning | PAH | Jackson | 42 min |
| May 11, 6:30 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry, Williamson | 30 min |
| May 11, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Saline, White, Williamson | 27 min |
| May 11, 6:45 PM CDT | Tornado Warning | PAH | Franklin, Hamilton, Saline, Williamson | 45 min |
| May 11, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 47 min |
| May 11, 2:17 PM CDT | Special Weather Statement | PAH | Warrick | 43 min |
| May 11, 5:17 PM CDT | Tornado Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 58 min |
| May 11, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Pike, Spencer, Vanderburgh, Warrick | 63 min |
| May 11, 5:47 PM CDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| May 11, 5:59 PM CDT | Tornado Warning | PAH | Pike, Warrick | 31 min |
Nearby
Tornado Warnings in Illinois, 2016Tornado Warnings in Indiana, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.